Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two entries on bilateral hypergeometric series in Ramanujan’s lost notebook

Authors: Bruce C. Berndt and Wenchang Chu
Journal: Proc. Amer. Math. Soc. 135 (2007), 129-134
MSC (2000): Primary 33C20
Published electronically: June 19, 2006
MathSciNet review: 2280181
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two entries of bilateral sums in Ramanujan’s lost notebook are confirmed by means of Dougall’s bilateral series identities with one of them being corrected.

References [Enhancements On Off] (What's this?)

  • George E. Andrews, Richard Askey, and Ranjan Roy, Special functions, Encyclopedia of Mathematics and its Applications, vol. 71, Cambridge University Press, Cambridge, 1999. MR 1688958
  • J. Dougall, On Vandermonde’s theorem and some more general expansions, Proc. Edinburgh Math. Soc. 25 (1907), 114–132.
  • M. E. Horn, Bilateral binomial theorem, SIAM Problem 03-001 (2003).
  • Srinivasa Ramanujan, The lost notebook and other unpublished papers, Springer-Verlag, Berlin; Narosa Publishing House, New Delhi, 1988. With an introduction by George E. Andrews. MR 947735
  • Lucy Joan Slater, Generalized hypergeometric functions, Cambridge University Press, Cambridge, 1966. MR 0201688

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33C20

Retrieve articles in all journals with MSC (2000): 33C20

Additional Information

Bruce C. Berndt
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801
MR Author ID: 35610

Wenchang Chu
Affiliation: Dipartimento di Matematica, Università degli Studi di Lecce, Lecce-Arnesano P. O. Box 193, 73100 Lecce, Italy
MR Author ID: 213991

Received by editor(s): July 23, 2005
Published electronically: June 19, 2006
Additional Notes: The first author’s research was partially supported by grant MDA904-00-1-0015 from the National Security Agency.
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2006 American Mathematical Society